Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 21, 2007, 3:55 AM CDT for Loving County, Ward County, Winkler County, Texas. It took effect at Apr 21, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2007, 3:55 AM CDT (08:55 UTC)
- In effect from
- Apr 21, 2007, 1:00 PM CDT
- Expired
- Apr 21, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 102 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2778 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 210855 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 355 AM CDT SAT APR 21 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE UPPER TRANS PECOS...THE MARFA PLATEAU... THE WESTERN PERMIAN BASIN AND THE PRESIDIO VALLEY FOR 20 FOOT WINDS SPEEDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE DESERT SOUTHWEST TODAY AND EJECT NORTHEASTWARD INTO THE CENTRAL AND SOUTHERN PLAINS TONIGHT. STRONG MID LEVEL WINDS...A STRENGTHENING TROUGH OF LOW PRESSURE...AND A SHARPENING DRYLINE WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO MOST AREAS WEST OF THE PECOS RIVER BY THIS AFTERNOON. THE STRONGEST WINDS WILL BE LOCATED IN THE GUADALUPE MOUNTAINS...WHERE SUSTAINED 20 FOOT WIND SPEEDS IN EXCESS OF 40 MPH ARE POSSIBLE. WINDY CONDITIONS WILL ALSO SPREAD ACROSS THE SOUTHEASTERN PLAINS OF NEW MEXICO...THE TRANS PECOS... THE WESTERN PERMIAN BASIN...THE DAVIS MOUNTAINS...AND THE MARFA PLATEAU/PRESIDIO VALLEY. IN ADDITION...RELATIVE HUMIDITY WILL QUICKLY DROP TO 10 TO 15 PERCENT OVER THESE LOCATIONS. NMZ114-115-TXZ057-058-074-079-080-258-212030- /O.UPG.KMAF.FW.A.0011.070421T1800Z-070422T0000Z/ /O.NEW.KMAF.FW.W.0014.070421T1800Z-070422T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-GUADALUPE MOUNTAINS- 355 AM CDT SAT APR 21 2007 /255 AM MDT SAT APR 21 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY AND BREEZY TO WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS...INCLUDING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON. DUE TO LOW HUMIDITIES AND STRONG GUSTY WINDS...ANY FIRE STARTS COULD RESULT IN RAPID FIRE SPREAD. WESTERLY 20 FOOT WIND SPEEDS GUSTING UP TO 40 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE POTENTIAL FOR RAPID FIRE GROWTH. $$ TXZ059-060-067-212030- /O.NEW.KMAF.FW.W.0014.070421T1800Z-070422T0000Z/ LOVING-WINKLER-WARD- 355 AM CDT SAT APR 21 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. VERY DRY AND BREEZY TO WINDY CONDITIONS ARE EXPECTED ACROSS THE WESTERN PERMIAN BASIN THIS AFTERNOON. DUE TO LOW HUMIDITIES AND STRONG GUSTY WINDS...ANY FIRE STARTS COULD RESULT IN RAPID FIRE SPREAD. WESTERLY 20 FOOT WIND SPEEDS GUSTING UP TO 40 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE POTENTIAL FOR RAPID FIRE GROWTH. $$
1 follow-up statement
000 WWUS84 KMAF 211951 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT SAT APR 21 2007 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE SOUTHEASTERN NEW MEXICAN PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE UPPER TRANS PECOS...THE MARFA PLATEAU...THE WESTERN PERMIAN BASIN AND THE PRESIDIO VALLEY FOR 20 FOOT WINDS SPEEDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... .WINDY...WARM...AND DRY CONDITIONS CONTINUE THIS AFTERNOON ACROSS SOUTHEASTERN NEW MEXICO AND FROM THE GUADALUPE MOUNTAINS EAST ACROSS THE WESTERN PERMIAN BASIN AND SOUTH ACROSS THE DAVIS MOUNTAINS AND MARFA PLATEAU AREAS. 20 FOOT WINDS IN EXCESS OF 30 MPH AND SINGLE DIGIT RH READINGS WILL PERSIST UNTIL LATE THIS AFTERNOON. WINDS WILL DIMINISH A BIT THIS EVENING AND RH READINGS WILL INCREASE AS TEMPERATURES FALL TONIGHT. HOWEVER...RH RECOVERY WILL BE POOR OVER THE GUADALUPE AND DAVIS MOUNTAINS OVERNIGHT. NMZ114-115-TXZ057>060-067-074-079-080-258-220000- /O.CON.KMAF.FW.W.0014.000000T0000Z-070422T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- GUADALUPE MOUNTAINS- 251 PM CDT SAT APR 21 2007 /151 PM MDT SAT APR 21 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. VERY DRY AND BREEZY TO WINDY CONDITIONS WILL CONTINUE ACROSS SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS...INCLUDING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS AFTERNOON. DUE TO LOW HUMIDITIES AND STRONG GUSTY WINDS...ANY FIRE STARTS COULD RESULT IN RAPID FIRE SPREAD. WESTERLY 20 FOOT WIND SPEEDS GUSTING UP TO 40 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE POTENTIAL FOR RAPID FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 20, 7:13 PM CDT, 8 hours 42 minutes earlier.
Area forecast discussion, Apr 20, 7:13 PM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
713 PM CDT FRI APR 20 2007
.UPDATE...
WILL EXPIRE THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS ON
SCHEDULE WITH LOCALIZED CONDITIONS IMPROVING.
WILL RERUN THE FIRE WEATHER FORECAST AND PFW.
&&
.PREV DISCUSSION... /ISSUED 215 PM CDT FRI APR 20 2007/
SHORT TERM...
WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW SPINNING ACROSS THE
CENTRAL CALIFORNIA COASTLINE EARLY THIS AFTERNOON. SURFACE LOW
PRESSURE IS DEEPENING ACROSS WESTERN COLORADO IN ADVANCE OF THIS
FEATURE...WITH THE SURFACE TROUGH AXIS EXTENDING SOUTHWARD ACROSS
SOUTHEASTERN NEW MEXICO AND SOUTHWEST TEXAS. A DRYLINE IS SHARPENING
JUST EAST OF THE TROUGH AXIS...AS 18Z SURFACE OBSERVATIONS SHOW
DEWPOINTS DROPPING INTO THE 10S AND 20S ACROSS THE GUADALUPE
MOUNTAINS AND THE UPPER TRANS PECOS REGION OF WEST TEXAS...WITH
VALUES IN THE UPPER 40S TO MID 50S ACROSS THE EASTERN PERMIAN BASIN
AND LOWER TRANS PECOS. SKIES REMAIN SUNNY AREA WIDE AS OF EARLY
AFTERNOON...AS MOST OF THE LOW AND LEVEL CLOUDS HAVE SPREAD WELL
EAST OF THE FORECAST AREA.
MODEL DATA SUGGESTS THAT THE DRYLINE WILL REMAIN NEAR ITS CURRENT
LOCATION FOR THE REMAINDER OF THE AFTERNOON...MAINLY EXTENDING
ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN...AND SOUTHWARD THROUGH
THE LOWER TRANS PECOS. BEST SURFACE CONVERGENCE AND MID LEVEL LIFT
WILL EXIST WELL NORTH OF OUR CWA LATE THIS AFTERNOON...AND WITH
MODELS SHOWING NOTABLE CONVECTIVE INHIBITION ACROSS THE
REGION...THINK CONVECTION CHANCES ARE TOO MINIMAL TO MENTION FOR OUR
FORECAST AREA THIS AFTERNOON AND EVENING. LEFT TRIVIAL POPS NEAR 10
PCT IN THE GRIDDED DATABASE ALONG AND EAST OF THE DRYLINE...BUT
OPTED TO NOT MENTION THUNDER. THE EVENING SHIFT WILL CONTINUE TO
MONITOR TRENDS.
OTHERWISE...SOUTHEASTERLY SURFACE WINDS WILL PICK UP BY EARLY
EVENING ACROSS THE PERMIAN BASIN AND TRANS PECOS AS THE DRYLINE
RETREATS WESTWARD...AND THE SURFACE PRESSURE GRADIENT INCREASES.
COULD SEE WINDS IN THE 20 TO 25 MPH RANGE FOR A GOOD PORTION OF THE
EVENING IN THESE AREAS. THE LOW LEVEL JET WILL STRENGTHEN TO NEAR 45
KNOTS ACROSS THE EASTERN THIRD OF THE CWA AFTER MIDNIGHT...KEEPING
BREEZY SOUTHERLY TO SOUTHEASTERLY SURFACE WINDS GOING THROUGH MOST
OF THE NIGHT IN THESE LOCATIONS. LOW CLOUDS MAY TRY TO SPREAD
NORTHWARD ACROSS THE PERMIAN BASIN AND PORTIONS OF THE LOWER TRANS
PECOS REGION AFTER MIDNIGHT...AND INDICATED THIS TREND IN THE SKY
GRIDS. THE COMBINATION OF THE WINDS AND POSSIBLE LOW CLOUD COVER
WILL KEEP OVERNIGHT MINS MILD (IN THE LOW 60S) ALONG AND EAST OF THE
PECOS RIVER. LOWS ARE GENERALLY EXPECTED TO BE IN THE 50S ELSEWHERE.
LONG TERM...
STRONG UPPER TROUGH WITH CUTOFF LOW OVER CALIFORNIA TODAY WILL
APPROACH THE AREA SATURDAY AND BRING A CHANCE OF SEVERE WEATHER
TOMORROW. THUNDERSTORMS WILL BE POSSIBLE EAST OF A CARLSBAD TO
PRESIDIO LINE.
ALTHOUGH GUIDANCE ONLY GIVING LOW CATEGORY CHANCE POPS TOMORROW...
GIVEN THAT ITS APRIL AND THERE ARE A NUMBER OF OUTDOOR EVENTS
PLANNED AROUND THE AREA SATURDAY... BELIEVE CHANCE FOR SEVERE
WEATHER HAS INCREASED AS USUALLY THESE FACTORS HAVE SHOWN A
GOOD CORRELATION WITH SEVERE WX.
LATEST SWODY2 OUTLOOK CONTINUES TO COVER CWA ALONG AND EAST OF A
LOVINGTON TO MARATHON LINE WITH A SLIGHT RISK... BUT HAS PUSHED A
MODERATE RISK ALL THE WAY DOWN TO NEAR THE NORTHERN PERMIAN BASIN.
HAVE RAISED POPS SLIGHTLY FROM PREVIOUS FORECAST. WHILE THE CHANCE
OF STORMS OCCURRING TOMORROW ARE ONLY IN THE 2O TO 40 PERCENT
RANGE... ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO
QUICKLY BECOME SEVERE. WILL CONTINUE MENTION OF SEVERE STORMS IN
THE ZONES/GRIDS. MESO ETA INDICATES LIFTED INDEX OF -5 TO -9
ACROSS THE PERMIAN BASIN WITH CAPES OF 1000 J OR MORE. STRONG
LAPSE RATES WITH GOOD DIRECTIONAL AND SPEED SHEAR SHOULD INCREASE
THE SEVERE POTENTIAL AS SUPERCELLS WILL BE POSSIBLE.
BELIEVE DRYLINE WILL BE A MAJOR FOCUS FOR STORM DEVELOPMENT SATURDAY
AFTERNOON AS CONVERGENCE INCREASES ALONG IT. TIME FRAME FOR BEST
STORM DEVELOPMENT SHOULD BE 3-6PM CDT WITH STORMS PROGRESSING
EASTWARD THROUGH 9PM CDT. MODELS SHOW A STRONG WEST WIND BEHIND THE
DRYLINE WILL COLLIDE WITH STRONG SOUTHERLY FLOW AHEAD OF IT AS THE
PRESSURE GRADIENT WILL BE TIGHT. SHOULD BE A FAIRLY WINDY DAY. ETA
HAS THE DRYLINE NEAR A LOVINGTON TO PECOS LINE AT 18Z SATURDAY...
ONLY PROGRESSING TO NEAR A SEMINOLE... FORT STOCKTON... PERSIMMON
GAP LINE BY 00Z SUNDAY. THIS DRY LINE SHOULD QUICKLY MOVE TO THE
EASTERN EDGE OF AREA BY MIDNIGHT AS DRYER AIR/PACIFIC FRONT PUSHES
IN FROM THE WEST... ENDING CHANCES OF PRECIP FROM WEST TO EAST.
SUNDAY SHOULD BE DRY WITH MOST LOW LEVEL MOISTURE PUSHED EAST OF
AREA BY THE WEST WIND... BUT BY SUNDAY NIGHT/MONDAY MORNING THE
MOISTURE WILL QUICKLY SURGE WESTWARD IN RESPONSE TO THE NEXT UPPER
TROUGH OVER THE GREAT BASIN AND SURFACE TROUGH OVER NEW MEXICO.
THIS MAY BRING ANOTHER ROUND OF STORMS MONDAY INTO TUESDAY.
CURRENTLY ONLY CARRYING LOW POPS FOR THE EASTERN HALF OF THE AREA
AND THAT SEEMS TO BE ADEQUATE FOR THE TIME BEING.
HAVE GONE AHEAD AND UPGRADED HIGH WIND WATCH FOR GDP TO A WARNING
SATURDAY AFTERNOON AND EVENING AS NAM/WRF DEVELOPS STRONG MOUNTAIN
WAVE SIGNATURE ACROSS THE GUADALUPES TOMORROW AFTERNOON AND
CONTINUES IT TO AFTER 03Z. WILL HIT SEVERE POTENTIAL SATURDAY IN
HWO
FIRE WEATHER...
RED FLAG CRITERIA HAVE BARELY BEEN MET THROUGH GAP LOCATIONS OF THE
GUADALUPE MOUNTAINS AS OF EARLY THIS AFTERNOON...WITH 20 FOOT WINDS
NEAR 20 MPH...AND RH VALUES OF 10 TO 15 PERCENT. THINK CRITERIA WILL
BE MARGINALLY MET THROUGH THE REMAINDER OF THE AFTERNOON...AND WE
ARE HESITANT TO PULL THE RED FLAG WARNING. WILL LET THE RFW EXPIRE
ON SCHEDULE AT 00Z.
THE SURFACE DRYLINE/TROUGH WILL SHARPEN ACROSS THE WESTERN PERMIAN
BASIN AND THE TRANS PECOS REGION OF WEST TEXAS AGAIN SATURDAY
AFTERNOON. BEHIND THE DRYLINE...RELATIVE HUMIDITY WILL QUICKLY DROP
TO 10 TO 15 PERCENT WEST OF THE DRYLINE BY THE AFTERNOON HOURS AS
TEMPERATURES WARM ALONG THE TROUGH AXIS. AS THE UPPER LOW APPROACHES
THE REGION...THE HEIGHT GRADIENT WILL TIGHTEN CONSIDERABLY...WITH
HIGH WINDS RESULTING IN THE GUADALUPE MOUNTAINS. 20 FT WINDS SHOULD
ALSO BE RATHER STRONG ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...
THE DAVIS MOUNTAINS...THE TRANS PECOS...AND THE MARFA PLATEAU...
WHERE SPEEDS WILL LIKELY BE AT OR ABOVE 25 MPH...WITH SOME GUSTS
OVER 35 MPH DURING MUCH OF THE AFTERNOON. THE COMBINATION OF THE LOW
RH...INCREASED WINDS...AND PERSISTENT DRY CONDITIONS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS IN THESE LOCATIONS. WILL LEAVE THE
FIRE WEATHER WATCH UP FOR SATURDAY...BUT THIS WILL LIKELY NEED TO BE
UPGRADED TO A RED FLAG WARNING BY EARLY SATURDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 62 83 55 81 / 10 30 40 0
CARLSBAD NM 53 84 48 81 / 0 10 10 0
DRYDEN TX 62 83 59 82 / 10 20 30 0
FORT STOCKTON TX 62 88 57 84 / 10 20 20 0
GUADALUPE PASS TX 55 77 48 75 / 0 10 0 0
HOBBS NM 57 81 49 81 / 10 30 30 0
MARFA TX 48 80 43 78 / 0 10 0 0
MIDLAND INTL AIRPORT TX 61 83 53 81 / 10 30 40 0
ODESSA TX 62 84 54 81 / 10 30 40 0
WINK TX 63 90 51 88 / 10 20 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 12 PM SATURDAY TO MIDNIGHT MDT SATURDAY
NIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
FIRE WEATHER WATCH FROM 12 PM TO 6 PM MDT SATURDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...HIGH WIND WARNING FROM 12 PM SATURDAY TO MIDNIGHT MDT SATURDAY
NIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 7 PM CDT /6 PM
MDT/ SATURDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
&&
99/99Hazardous weather outlook, Apr 20, 2:32 PM CDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT FRI APR 20 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 232 PM CDT FRI APR 20 2007 /132 PM MDT FRI APR 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING WEST TO SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EARLY THIS EVENING. THESE CONDITIONS WILL REMAIN FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT ALONG A DRYLINE AND A PACIFIC FRONT AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES THE REGION. STRONG TURNING OF THE WINDS WITH HEIGHT ALONG WITH AN UNSTABLE AIRMASS WILL BE FAVORABLE FOR THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE MAIN AREA OF CONCERN IS THE PERMIAN BASIN...ALONG AND EAST OF A HOBBS TO PECOS TO SANDERSON LINE. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL HEIGHTEN FIRE WEATHER CONCERNS ACROSS THE GUADALUPE MOUNTAINS...TRANS PECOS AND SOUTHEASTERN NEW MEXICO PLAINS ON SATURDAY. VERY STRONG WINDS GUSTING TO 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON SATURDAY...WITH STRONG SOUTHERLY WINDS GUSTING TO 40 MPH EXPECTED ACROSS THE PLAINS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS SHOULD REMAIN ALERT AND PREPARE FOR POSSIBLE ACTIVATION SATURDAY AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:14 AM CDT | Wind Advisory | MAF | Loving, Ward, Winkler | 17 hr |
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.